Alert archive / Minnesota / Wind Chill Advisories in 2013
Wind Chill Advisory 5, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 18, 2013, 3:16 PM CST for 4 counties in Minnesota; 4 counties in Iowa. It took effect at Feb 19, 2013, 3:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:16 PM CST (21:16 UTC)
- In effect from
- Feb 19, 2013, 3:00 AM CST
- Expired
- Feb 19, 2013, 12:00 PM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WWUS43 KARX 182116 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 316 PM CST MON FEB 18 2013 ...BITTER COLD WIND CHILLS LATE TONIGHT AND TUESDAY MORNING... .ANOTHER ARCTIC AIRMASS WILL SPREAD INTO THE AREA TONIGHT AND FOR TUESDAY INTO WEDNESDAY. NORTHWEST WINDS OF 15 TO 15 MPH COMBINED WITH TEMPERATURES FALLING TO AROUND ZERO LATE TONIGHT AND TUESDAY MORNING WILL RESULT IN WIND CHILLS OF 20 TO 25 BELOW. THIS WILL BE A RATHER ABRUPT CHANGE AND MUCH COLDER THAN THE PAST COUPLE MORNINGS. IF YOU MUST VENTURE OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR THE COLDER TEMPERATURES AND BITTER COLD WIND CHILLS. IAZ008-009-018-019-MNZ086-087-094-095-190515- /O.NEW.KARX.WC.Y.0005.130219T0900Z-130219T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 316 PM CST MON FEB 18 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CST TUESDAY. * WIND CHILLS WILL DROP INTO THE 20 BELOW TO 25 BELOW RANGE LATE TONIGHT AND TUESDAY MORNING. * AT THESE WIND CHILLS...EXPOSED SKIN COULD EXPERIENCE FROST BITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES ALONG WITH APPROPRIATE SHOES OR BOOTS. && $$ RRS WEATHER.GOV/LACROSSE
6 follow-up statements
858 WWUS43 KARX 190050 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 650 PM CST MON FEB 18 2013 ...ARCTIC AIR FLOWING INTO THE REGION... .TEMPERATURES HAVE BEEN FALLING QUICKLY THIS EVENING ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA ON STRONG NORTHWEST WINDS. WIND CHILL VALUES HAVE ALREADY DROPPED TO 5 TO 10 BELOW ZERO AT DODGE CENTER...ROCHESTER AND AUSTIN MINNESOTA. EXPECT TEMPERATURES AND WIND CHILLS TO CONTINUE TO FALL THROUGH THE NIGHT AS STRONG NORTHWEST WINDS DRIVE IN ARCTIC AIR. BY LATE TONIGHT...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED...WHICH WILL LAST INTO TUESDAY MORNING. THIS WILL BE A RATHER ABRUPT CHANGE AND MUCH COLDER COMPARED TO THIS MORNING. IF YOU MUST VENTURE OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR THE COLDER TEMPERATURES AND BITTER COLD WIND CHILLS. IAZ008-009-018-019-MNZ086-087-094-095-190900- /O.CON.KARX.WC.Y.0005.130219T0900Z-130219T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 650 PM CST MON FEB 18 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST TUESDAY... * WIND CHILLS WILL DROP INTO THE 20 BELOW TO 25 BELOW RANGE LATE TONIGHT AND TUESDAY MORNING. * AT THESE WIND CHILLS...EXPOSED SKIN COULD EXPERIENCE FROST BITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES ALONG WITH APPROPRIATE SHOES OR BOOTS. && $$ AJ WEATHER.GOV/LACROSSE
645 WWUS43 KARX 190330 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 930 PM CST MON FEB 18 2013 ...ARCTIC AIR FLOWING INTO THE REGION... .TEMPERATURES HAVE BEEN FALLING QUICKLY INTO THE SINGLE DIGITS TO TEENS ABOVE ZERO LATE THIS EVENING ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WIND CHILL VALUES HAVE DROPPED INTO THE 10 TO 15 BELOW ZERO AT DODGE CENTER...ROCHESTER AND AUSTIN MINNESOTA. EXPECT TEMPERATURES AND WIND CHILLS TO CONTINUE TO FALL THROUGH THE NIGHT AS STRONG NORTHWEST WINDS FILTER IN ARCTIC AIR. BY LATE TONIGHT...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED...WHICH WILL LAST INTO TUESDAY MORNING. THIS WILL BE A RATHER ABRUPT CHANGE AND MUCH COLDER COMPARED TO MONDAY MORNING. IF YOU MUST VENTURE OUT LATE TONIGHT AND TUESDAY MORNING...BE PREPARED FOR THE COLDER TEMPERATURES AND BITTER COLD WIND CHILLS. IAZ008-009-018-019-MNZ086-087-094-095-191130- /O.CON.KARX.WC.Y.0005.130219T0900Z-130219T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 930 PM CST MON FEB 18 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST TUESDAY... * WIND CHILLS WILL DROP INTO THE 20 BELOW TO 25 BELOW RANGE LATE TONIGHT AND TUESDAY MORNING. * AT THESE WIND CHILLS...EXPOSED SKIN COULD EXPERIENCE FROST BITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES ALONG WITH APPROPRIATE SHOES OR BOOTS. && $$ DTJ WEATHER.GOV/LACROSSE
355 WWUS43 KARX 190539 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1139 PM CST MON FEB 18 2013 ...WIND CHILLS CONTINUE TO FALL... .THE COMBINATION OF STRONG NORTHWEST WINDS AND FALLING TEMPERATURES HAVE DROPPED WIND CHILL VALUES TO AROUND 15 BELOW ZERO AS OF 11 PM AT CHARLES CITY IOWA...AND AUSTIN...ROCHESTER AND PRESTON MINNESOTA. EXPECT TEMPERATURES AND WIND CHILLS TO CONTINUE TO FALL SUCH THAT BY 3 AM...WIND CHILLS OF 20 TO 25 BELOW ZERO ARE EXPECTED. PLAN ON THE BITTER COLD WIND CHILLS TO LAST THROUGH MUCH OF THE MORNING. THIS WILL BE A RATHER ABRUPT CHANGE AND MUCH COLDER COMPARED TO MONDAY MORNING. IF YOU MUST VENTURE OUT...BE PREPARED FOR THE COLDER TEMPERATURES AND BITTER COLD WIND CHILLS. IAZ008-009-018-019-MNZ086-087-094-095-191345- /O.CON.KARX.WC.Y.0005.130219T0900Z-130219T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 1139 PM CST MON FEB 18 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CST TUESDAY... * WIND CHILLS ARE EXPECTED IN THE 20 BELOW TO 25 BELOW ZERO RANGE FOR MUCH OF TUESDAY MORNING. * AT THESE WIND CHILLS...EXPOSED SKIN COULD EXPERIENCE FROST BITE IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES ALONG WITH APPROPRIATE SHOES OR BOOTS. && $$ AJ WEATHER.GOV/LACROSSE
029 WWUS43 KARX 190903 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 303 AM CST TUE FEB 19 2013 ...A COLD START TO THE DAY... ...HEAVY SNOW EXPECTED TO END THE WEEK... .WIND CHILL VALUES WILL CONTINUE TO DROP THIS MORNING AND VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED FOR MUCH OF THE MORNING. THESE VALUES WILL BE THE RESULT OF NORTHWEST WINDS BETWEEN 15 AND 25 MPH AND ACTUAL AIR TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. CONDITIONS WILL IMPROVE TOWARD THE NOON HOUR AS TEMPERATURES SLOWLY WARM. THE END OF THE WEEK LOOKS TO BE RATHER SNOWY WITH THE POTENTIAL FOR ACCUMULATIONS AROUND 6 INCHES FROM LATE THURSDAY AFTERNOON AND EVENING THROUGH FRIDAY. A WINTER STORM IS EXPECTED TO LIFT NORTH OUT OF THE SOUTHERN PLAINS...MOVING ACROSS THE REGION FRIDAY. SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AND SPREAD ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. THE HEAVIEST SNOW IS EXPECTED TO FALL THURSDAY NIGHT AND THEN TAPER OFF TO LIGHT SNOW FRIDAY. IAZ008-009-018-019-MNZ086-087-094-095-191715- /O.NEW.KARX.WS.A.0003.130221T2100Z-130223T0000Z/ /O.CON.KARX.WC.Y.0005.000000T0000Z-130219T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 303 AM CST TUE FEB 19 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * WIND CHILLS WILL BE IN THE 20 TO 25 BELOW ZERO RANGE FOR MUCH OF THIS MORNING. * AT THESE WIND CHILLS...EXPOSED SKIN COULD EXPERIENCE FROST BITE IN AS LITTLE AS 30 MINUTES. * SNOW WILL SPREAD ACROSS THE AREA THURSDAY AFTERNOON WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES ALONG WITH APPROPRIATE SHOES OR BOOTS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ010-011-029-030-191715- /O.NEW.KARX.WS.A.0003.130221T2100Z-130223T0000Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN 303 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * SNOW WILL SPREAD ACROSS THE AREA THURSDAY AFTERNOON WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ079-088-096-WIZ032-033-191715- /O.NEW.KARX.WS.A.0003.130222T0000Z-130223T0000Z/ WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- INCLUDING THE CITY OF...WINONA 303 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * SNOW WILL SPREAD ACROSS THE AREA THURSDAY EVENING WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 04 WEATHER.GOV/LACROSSE
350 WWUS43 KARX 191300 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 700 AM CST TUE FEB 19 2013 ...COLD WIND CHILLS FOR THE REMAINDER OF THE MORNING... ...HEAVY SNOW EXPECTED TO END THE WEEK... .WIND CHILL VALUES AT 7 AM WERE BETWEEN 20 AND 25 BELOW ZERO. WITH LITTLE CHANGE IN THE AIR TEMPERATURE OR WIND SPEEDS THROUGH THE MORNING...THE WIND CHILL TO CHANGE MUCH. SOME MINOR IMPROVEMENTS WILL OCCUR DURING THE AFTERNOON AS TEMPERATURES REACH THEIR PEAK FOR THE DAY. THE END OF THE WEEK LOOKS TO BE RATHER SNOWY WITH THE POTENTIAL FOR ACCUMULATIONS TO REACH 6 INCHES FROM LATE THURSDAY AFTERNOON AND EVENING THROUGH FRIDAY. A WINTER STORM IS EXPECTED TO LIFT NORTH OUT OF THE SOUTHERN PLAINS...MOVING ACROSS THE REGION FRIDAY. SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AND SPREAD ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. THE HEAVIEST SNOW IS EXPECTED TO FALL THURSDAY NIGHT AND THEN TAPER OFF TO LIGHT SNOW FRIDAY. IAZ008-009-018-019-MNZ086-087-094-095-192100- /O.CON.KARX.WC.Y.0005.000000T0000Z-130219T1800Z/ /O.CON.KARX.WS.A.0003.130221T2100Z-130223T0000Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 700 AM CST TUE FEB 19 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * WIND CHILLS WILL BE IN THE 20 TO 25 BELOW ZERO RANGE FOR THE REMAINDER OF THE MORNING. * AT THESE WIND CHILLS...EXPOSED SKIN COULD EXPERIENCE FROST BITE IN AS LITTLE AS 30 MINUTES. * SNOW WILL SPREAD ACROSS THE AREA THURSDAY AFTERNOON WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WARM HAT AND GLOVES ALONG WITH APPROPRIATE SHOES OR BOOTS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ010-011-029-030-192100- /O.CON.KARX.WS.A.0003.130221T2100Z-130223T0000Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN 700 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * SNOW WILL SPREAD ACROSS THE AREA THURSDAY AFTERNOON WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ079-088-096-WIZ032-033-192100- /O.CON.KARX.WS.A.0003.130222T0000Z-130223T0000Z/ WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- INCLUDING THE CITY OF...WINONA 700 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * SNOW WILL SPREAD ACROSS THE AREA THURSDAY EVENING WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL LIKELY BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 04 WEATHER.GOV/LACROSSE
140 WWUS43 KARX 191749 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1149 AM CST TUE FEB 19 2013 ...HEAVY SNOW EXPECTED TO END THE WORK WEEK... .WIND CHILLS HAVE IMPROVED A BIT AS AIR TEMPERATURES HAVE WARMED. THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT. HOWEVER...MORE BITTER COLD IS EXPECTED TONIGHT AS TEMPERATURES DROP AND WINDS REMAIN BLUSTERY. ANOTHER WIND CHILL ADVISORY IS LIKELY FOR PORTIONS OF THE AREA. THE END OF THE WORK WEEK LOOKS SNOWY WITH THE POTENTIAL FOR ACCUMULATIONS TO REACH 6 INCHES BY FRIDAY MORNING. A WINTER STORM WILL LIFT NORTH OUT OF THE SOUTHERN PLAINS...MOVING ACROSS THE REGION FRIDAY. SNOW WILL DEVELOP AHEAD OF THIS SYSTEM AND SPREAD ACROSS THE REGION THURSDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO FALL THURSDAY NIGHT AND THEN TAPER OFF TO LIGHT SNOW FRIDAY. IAZ008-009-018-019-MNZ086-087-094-095-200200- /O.EXP.KARX.WC.Y.0005.000000T0000Z-130219T1800Z/ /O.CON.KARX.WS.A.0003.130221T2100Z-130223T0000Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...NEW HAMPTON... ROCHESTER...AUSTIN 1149 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * SNOW WILL SPREAD ACROSS THE AREA THURSDAY EVENING WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IAZ010-011-029-030-200200- /O.CON.KARX.WS.A.0003.130221T2100Z-130223T0000Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN 1149 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * SNOW WILL SPREAD ACROSS THE AREA THURSDAY EVENING WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ079-088-096-WIZ032-033-200200- /O.CON.KARX.WS.A.0003.130222T0000Z-130223T0000Z/ WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- INCLUDING THE CITY OF...WINONA 1149 AM CST TUE FEB 19 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... * SNOW WILL SPREAD ACROSS THE AREA THURSDAY EVENING WITH THE HEAVIEST SNOW EXPECTED THURSDAY NIGHT. * ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE FRIDAY MORNING COMMUTE WILL BE IMPACTED BY SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RIECK WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 3:14 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 18, 3:14 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CST MON FEB 18 2013
.SHORT TERM...TONIGHT THROUGH THURSDAY
314 PM CST MON FEB 18 2013
THE MAIN FOCUS THROUGH MID WEEK IS WITH THE LOW WIND CHILLS
TOMORROW MORNING FOLLOWED BY THE START OF THE NEXT WEATHER SYSTEM
THAT IS EXPECTED TO BRING AN ACCUMULATING SNOW OF 2 TO 5 INCHES
TO THE REGION.
CURRENTLY...TWO SYSTEMS ARE STARTING TO PHASE TOGETHER ACROSS THE
REGION WITH A SOUTHERN STREAM MID LEVEL SHORT WAVE TROUGH MERGING
WITH A NORTHERN STREAM SHORT WAVE TROUGH. THIS HAS LEAD TO THE
DEVELOPMENT OF THREE BANDS OF PRECIPITATION ACROSS THE REGION. THE
FIRST IS A POCKET OF SNOW SURGING NORTHWARD ALONG THE SOUTHERN
STREAM TROUGH...THE SECOND IS A NARROW BAND OF DRIZZLE THAT
PRECEDES THE THIRD AREA WHICH IS A MORE INTENSE...YET BRIEF...BAND
OF SNOW. THINKING THAT AS THESE TWO SHORT WAVES CONTINUE TO MERGE
OVER THE NEXT FEW HOURS THAT THE DRIZZLE THREAT WILL ERODE WITH
THE THERMAL PROFILE SATURATING DEEP ENOUGH THAT ICE WILL BE
PRODUCED AREA-WIDE. 18.12Z HI-RES ARW/NMM/HRRR GUIDANCE SHOWS THIS
BAND SHIFTING TO THE EAST QUICKLY TO THE EAST AND SHOULD BE OUT OF
WESTERN WISCONSIN BETWEEN 00-03Z TONIGHT. SNOW AMOUNTS WILL REMAIN
ON THE LIGHT SIDE AT LESS THAN AN INCH AS THIS FEATURE MOVES
THROUGH. SOME LIGHT SNOW/FLURRIES WILL LINGER INTO TOMORROW
MORNING IN THE CYCLONIC FLOW.
THE FOCUS THEN SHIFTS TO THE COMBINATION OF STRONG WINDS AND
DROPPING TEMPERATURES OVERNIGHT INTO TOMORROW MORNING WHICH HAS
LED TO THE ISSUANCE OF A WIND CHILL ADVISORY FOR PORTIONS OF
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WITH THE TIGHTENING
PRESSURE GRADIENT SETTING UP ACROSS THE REGION ON THE BACK SIDE OF
THE SYSTEM...19.12Z NAM/GFS BUFKIT SOUNDINGS SHOW THAT WINDS WILL
BE ON THE INCREASE OUT OF THE WEST-NORTHWEST TONIGHT WITH
SUSTAINED WINDS AROUND 20-25MPH AND GUSTS UP TO 35 MPH AND UNDER
WIND ADVISORY CRITERIA. AS TEMPERATURES CONTINUE TO DROP INTO THE
SINGLE DIGITS IN THE WIND PRONE AREAS OF SOUTHEAST MINNESOTA AND
NORTHEAST IOWA...EXPECT THAT WIND CHILL INDICES WILL DROP DOWN TO
AROUND -25F TOWARD SUNRISE AND LINGER UNTIL ABOUT NOON. THE
COLDEST AIR DOES NOT GET IN UNTIL AFTER 9Z TOMORROW MORNING...SO
WENT WITH THAT AS THE START TIME WHILE LOCATIONS FURTHER TO THE
WEST IN MINNESOTA AND IOWA WILL LIKELY BE MAKING IT DOWN SOONER.
WITH THESE TEMPERATURES RAPIDLY DROPPING OVERNIGHT...MAY HAVE SOME
SLICK SPOTS DEVELOP WHERE ANY RUN OFF FROM MELTING SNOW GOES ACROSS
ROAD WAYS AND RE-FREEZES.
HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE REGION THROUGH MID
WEEK...WHICH WILL KEEP THE COLD AIR IN UNTIL THURSDAY MORNING.
SOME SPOTS MAY APPROACH WIND CHILL ADVISORY CRITERIA AGAIN ON
WEDNESDAY MORNING...BUT CONFIDENCE IS NOT AS HIGH THAT IT WILL BE
NECESSARY WITH WINDS DIMINISHING THROUGH THE MORNING HOURS ON
WEDNESDAY.
SNOW WILL THEN MOVE INTO THE REGION ON THURSDAY AS THE NEXT SYSTEM
MOVES INTO THE REGION. NOT A WHOLE LOT OF CHANGES SEEN WITH THE
19.12Z GUIDANCE...BUT THEY ARE TRENDING A TAD SLOWER THAN THE
PREVIOUS RUNS. THIS STILL LOOKS LIKE A WEAKENING SYSTEM AS IT
APPROACHES FROM THE SOUTHWEST WITH THE MAIN FORCING STAYING OUT
WELL TO THE WEST WHERE THE MAIN 500MB TROUGH LIFTS NORTH. THROUGH
THURSDAY AFTERNOON...IT APPEARS THAT MOST OF THE SNOW SHOULD
REMAIN IN PORTIONS OF SOUTH CENTRAL MINNESOTA TO EASTERN IOWA.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
314 PM CST MON FEB 18 2013
THE MAIN SNOW BAND WILL LIFT NORTH THROUGH THE REGION ON THURSDAY
NIGHT AS THE MAIN MID LEVEL TROUGH SWINGS NORTHWARD. THIS WILL
YIELD A BRIEF PERIOD OF MODERATE SNOW THAT WILL LIKELY BE
WEAKENING AS IT TRACKS TO THE NORTHEAST. QPF AMOUNTS APPEAR TO
RANGE FROM AROUND 0.35 INCHES IN NORTHEAST IOWA TO AROUND 0.15
INCHES IN NORTH CENTRAL WISCONSIN BY THE TIME THE SYSTEM ENDS ON
FRIDAY. WITH SNOW RATIOS EXPECTED TO BE IN THE 10/15:1 RANGE...IT
LOOKS LIKE THE HIGHEST SNOW ACCUMULATIONS SHOULD BE ACROSS
NORTHEAST IOWA AND PORTIONS OF SOUTHEAST MINNESOTA AND FAR
SOUTHWEST WISCONSIN WHERE 3-5 INCHES COULD FALL. SNOW AMOUNTS ARE
EXPECTED TO DECREASE TO THE NORTHEAST WITH A 2-4 INCH RANGE
EXPECTED INTO NORTH CENTRAL WISCONSIN.
LIGHT SNOW WILL COME TO AN END FROM SOUTH TO NORTH FRIDAY NIGHT
INTO SATURDAY WITH A BRIEF RIDGE OF HIGH PRESSURE EXPECTED TO MOVE
ACROSS THE REGION NEXT WEEKEND. ANOTHER SYSTEM IS THEN FORECAST TO
OCCUR SOMETIME BETWEEN SUNDAY AND TUESDAY WITH THE 19.12Z
GFS/ECMWF/FIM MODELS ARE SHOWING DIFFERENT TIMING IN REGARD TO
WHEN THE LOW PASSES THROUGH. THE 19.12Z GFS IS THE FASTEST WITH
HAVING THE LOW COME THROUGH ON SUNDAY WHILE THE 19.12Z ECMWF IS
THE SLOWEST WITH HAVING IT COME THROUGH ON MONDAY. THE 19.12Z FIM
SEEMS TO BE A BLEND IN BETWEEN THE TWO AND MAY BE A GOOD
COMPROMISE. THE TRACK THOUGH SEEMS TO BE SIMILAR WITH TAKING THE
CENTER OF THIS LOW OFF TO THE WEST OF THE REGION...WHICH PROBABLY
LEAVES US MORE INTO A MIXED P-TYPE.
&&
.AVIATION...THIS AFTERNOON INTO TUESDAY
1145 AM CST MON FEB 18 2013
DEEPENING LOW PRESSURE OVER NORTHEAST MN WITH A TROUGH/FRONT TO THE
SOUTH INTO MO WILL CONTINUE TO MOVE EAST-SOUTHEAST ACROSS THE REGION
THIS AFTERNOON/TONIGHT. SOUTH WINDS AHEAD OF THE TROUGH/FRONT WILL
SWING TO THE NORTHWEST BEHIND IT...AND INCREASE INTO THE 20KT G30KT
RANGE FOR LATER THIS AFTERNOON...TONIGHT AND TUE MORNING.
BEHIND THE FRONT...COLDER AIR WILL SPREAD SOUTHEAST ACROSS THE
AREA...WITH TEMPS HEADING TOWARD 0F BY TUE MORNING. BEHIND THE FRONT
CIGS/VSBYS WILL LOWER INTO MVFR/IFR WITH BR AS POST-FRONTAL LOW
LEVEL MOISTURE SPREADS ACROSS THE AREA. FCST REMAINS A BIT UNCERTAIN
AS FAR AS PRECIP...BOTH OCCURRENCE AND TYPES AT THE TAF SITES THIS
AFTERNOON/EVENING. PLENTY OF LOW LEVEL DRY AIR IN PLACE AHEAD OF THE
FRONT...NEEDING TO BE OVERCOME BEFORE MUCH IN THE WAY OF PRECIP
WOULD EVEN OCCUR. APPEARS DEEPER SATURATION IS BEHIND THE FRONT IN
THE COLDER AIR WHERE ANY PRECIP WOULD MAINLY BE SNOW. DID LEAVE A
BRIEF PERIOD OF -DZSN AT THE TAF SITES THIS AFTERNOON UNTIL DEEPER
SATURATION/ICE IN THE CLOUD/MOISTURE LAYER IS MORE CERTAIN. BY THE
TIME THE DEEPER MOISTURE SPREADS ACROSS THE TAF SITES...STRONGER/
DEEPER OF THE LIFT HAS MOVED EAST OF THE AREA. APPEARS ANY -SN LATE
THIS AFTERNOON/EVENING WILL MAINLY BE IN THE 22Z-02Z WINDOW...WITH
MAINLY -SHSN/FLURRIES MUCH OF TONIGHT IN DEEP...COOLING CYCLONIC
FLOW. GIVEN THIS...CIGS EXPECTED TO STAY MVFR WELL INTO TUE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
314 PM CST MON FEB 18 2013
WI...NONE.
MN...WIND CHILL ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR MNZ086-087-
094-095.
IA...WIND CHILL ADVISORY FROM 3 AM TO NOON CST TUESDAY FOR IAZ008-009-
018-019.
&&
SHORT TERM...HALBACH
LONG TERM...HALBACH
AVIATION.....RRSHazardous weather outlook, Feb 18, 5:30 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 530 AM CST MON FEB 18 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 530 AM CST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT LIGHT PRECIPITATION SHOULD DEVELOP TODAY AS A COLD FRONT MOVES ACROSS THE AREA. INITIALLY THE PRECIPITATION WILL START OUT AS FREEZING DRIZZLE...DRIZZLE OR LIGHT RAIN BEFORE CHANGING OVER TO LIGHT SNOW DURING THE AFTERNOON AND EVENING. SOME MINOR ICE ACCUMULATIONS WILL BE POSSIBLE...WHICH COULD PRODUCE A FEW SLICK SPOTS. SNOW ACCUMULATIONS OF AN INCH OR LESS FOR MUCH OF THE AREA... BUT PORTIONS OF NORTH CENTRAL WISCONSIN COULD RECEIVE UP TO 2 INCHES. BRISK NORTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL BE FOUND BEHIND THE COLD FRONT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIND CHILLS OF 10 TO 25 BELOW ARE EXPECTED FOR BOTH TUESDAY AND WEDNESDAY MORNINGS. WIND CHILL ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE AREA A FEW HOURS EITHER SIDE OF SUNRISE BOTH MORNINGS. CONFIDENCE REMAINS HIGH THAT ACCUMULATING SNOW WILL OVERSPREAD THE AREA THURSDAY AND CONTINUE THROUGH MUCH OF FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT SNOWFALL THAT WOULD IMPACT TRAVEL... HOWEVER...UNCERTAINTY REMAINS WITH HOW MUCH SNOW MAY FALL. THESE DETAILS WILL IMPROVE IN THE NEXT COUPLE DAYS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR MAY BE NEEDED FOR THE STORM SYSTEM EXPECTED TO IMPACT THE AREA THURSDAY INTO FRIDAY. 04
Nearby
Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.